shaking and feeling like crap

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

PinkBible
Regular Member


Date Joined Jul 2009
Total Posts : 37
   Posted 8/5/2009 8:54 PM (GMT -6)   
The past couple of days I have just felt like crap. I don't know how to describe it other than I feel yucky, I'm not as hungry, and I've been shaky. Like, I was eating soup for lunch at Chili's and it was almost embarassing how much my hand was shaking.
 
The thing is, I don't know if it's the prednisone that is catching up with me, or an antibiotic I just started taking Saturday (8/1) for a staph infection I got. I've been on prednisone since Dec., started at 30mg got tapered down to about 10mg, but then I started having problems so 6 weeks ago I started 40mg. The moon face just started showing up in the past 7-10 days believe it or not, but it came on fast. No weight gain, but maybe a little more moody, and I have to wake up to pee twice a night (no diabetes though, been checked twice). My mom thinks that maybe the prednisone is causing the tiredness and shakiness because the other side effects just started. But, I did JUST start the sulfameth/trimethoprim, I think it's called Bactrim, antibiotic so that drug seems the most suspicious.
 
Any advice would be great. Also, I switched from asacol to colazal 2 weeks ago.

pb4
Elite Member


Date Joined Feb 2004
Total Posts : 20577
   Posted 8/5/2009 10:35 PM (GMT -6)   
I hope you are able to disuss this with your doc, the sooner the better, it could be a combination of things going on so it really is best to see your doc about this...feel better soon.


:)
My bum is broken....there's a big crack down the middle of it! LOL :)


Mitzo
Veteran Member


Date Joined Dec 2007
Total Posts : 536
   Posted 8/6/2009 5:02 AM (GMT -6)   
I bet it's the pred. Slow down, take good care of yourself, don't try to push yourself, is my advice.
23 years of UC which started after quitting smoking. In and out of flares which are usually triggered by antibiotics. Latest issue is endless diarrhea without blood or mucous.

 


Rio in Maryland
Veteran Member


Date Joined Nov 2007
Total Posts : 891
   Posted 8/6/2009 5:18 AM (GMT -6)   
Prednisone made my hands shaky too. It definitely affected my moods, and made me edgy -- which was an odd feeling as I'm not normally like that at all. I agree with Mitzo, don't push yourself. Just be aware that this medicine can affect your emotions, so try to stay calm and avoid stressful situations.
Rio, 33 year old male. Diagnosed with UC in 2006
Azathioprine (stopped), 4800 mg Asacol
VSL#3, Metamucil
Vitamin E enema or Canasa/Mesacol suppository occasionally


Crazybug
Regular Member


Date Joined Aug 2009
Total Posts : 34
   Posted 8/6/2009 6:51 AM (GMT -6)   
Prednisone gave me the shakes pretty bad as well. I've ben on the bactrin multiple times for recurring staph infections (i guess due to the immunosuppressant's effects) and have not had the shakes from that. Best of luck to you. Prednisone made me feel pretty rotten, so get lots of rest.

PinkBible
Regular Member


Date Joined Jul 2009
Total Posts : 37
   Posted 8/6/2009 3:28 PM (GMT -6)   
Thanks guys, I really appreciate the advice. I'm not doing anything this summer except taking organic chemistry (fun fun) but I've been trying to get more sleep (just not the nights before tests :-).

When the waking up to pee 2x a night started I would fall right back asleep afterward, but I'm noticing I'm taking longer to fall asleep. I think it's weird that it's taken 5-6 weeks at the high dose for side effects to show up. I just keep knocking on wood about the weight gain lol. I have a colonoscopy Tuesday and I'm supposed to talk to my doc's nurse about whether we need to reshedule due to the staph. Do you think they would need to move it?

PinkBible
Regular Member


Date Joined Jul 2009
Total Posts : 37
   Posted 8/6/2009 3:30 PM (GMT -6)   
Thanks guys, I really appreciate the advice. I'm not doing anything this summer except taking organic chemistry (fun fun) but I've been trying to get more sleep (just not the nights before tests :-).

When the waking up to pee 2x a night started I would fall right back asleep afterward, but I'm noticing I'm taking longer to fall asleep. I think it's weird that it's taken 5-6 weeks at the high dose for side effects to show up. I just keep knocking on wood about the weight gain lol. I have a colonoscopy Tuesday and I'm supposed to talk to my doc's nurse about whether we need to reshedule due to the staph. Do you think they would need to move it?

Dr-A
Veteran Member


Date Joined Jul 2006
Total Posts : 2105
   Posted 8/6/2009 4:09 PM (GMT -6)   
I hated that class. Both I and II
Proctitis DX 1999, Pancolitis DX 2008
Golimumab study (100mg every 4 weeks)
L-Glutamine 5000 mg + 600 mg pyridoxal alpha-ketoglutarate
Probiotis/VitD3 5000IU+Ca/1000mg DHA


fruitgirl
Veteran Member


Date Joined Feb 2009
Total Posts : 7150
   Posted 8/6/2009 4:19 PM (GMT -6)   
uuuugh...organic chem. My class was at 7:30am MWF, and the prof spoke in a monotone. I skipped that class more than I ever skipped any other class!
Status: Remission since May 2009!
Symptoms began in November 2008, ~4 weeks after giving birth to my son.
Diagnosed with pancolitis on 1/30/09
Currently taking Apriso (4 0.375g pills ONCE!! daily), mesalamine enema twice weekly, Natural Factors Ultimate probiotic 12/12 Formula, and Zoloft (25 mg).


Boxermom2
Veteran Member


Date Joined Dec 2008
Total Posts : 601
   Posted 8/8/2009 7:29 AM (GMT -6)   
Definitely the Pred making you shake.  Everyday around the same time in the afternoon i would get terrible shakes.  Hated it.  I just tapered off the Pred also.  I am flaring back up but refuse to take any more steroids.  I just can't deal with the side effects any longer.  Started Remicade though. I hope it helps me.

PinkBible
Regular Member


Date Joined Jul 2009
Total Posts : 37
   Posted 8/8/2009 8:03 AM (GMT -6)   
That's exactly what's happening to me! Around noon or so, and it's worse right before I eat. Ok, that's actually a relief to know someone had the exact same thing going on. I just hate feeling yucky.

I'm having a colonoscopy on Tuesday and I'll probably start 6-MP, but I know I'll have to stay on the pred a while :-/

But, I finished organic chemistry! I get my grades Tuesday, so hopefully thatll be some good news post-anesthetia :-)

qwerty1
Regular Member


Date Joined Feb 2009
Total Posts : 402
   Posted 8/8/2009 2:39 PM (GMT -6)   
I had the shakes really badly on Pred, I would wake up shaking and it would continue on and off the whole day most days.  My GP said it was a mix of all the medication I was on at the time, my body going mad cos of everything that was going on with it, and also anxiety. I take an anti-anxiety for it now, it is better but I still get the shakes now if I get bad pain, feel really sick or get anxious.
23 year old female from the UK. Diagnosed with Ulcerative Proctitis Jan '08 (plus mild inflammation in sigmoid) Hospitalised Jan '09 for 3 days; Hospitalised Feb '09 for 7 days.
  
Currently taking daily: 
(Just finished course of Prednisolone), 100mg Azathioprine, Asacol suppository x 2, Pentasa enema, 1g Pentasa granules x2, Movicol x4 sachets (for right sided faecal impaction)
Motilium (anti sickness), 10mg Citalopram (anti-anxiety), Probiotic Multivitamins, Fybogel.
                             
                             

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, June 17, 2018 4:33 PM (GMT -6)
There are a total of 2,972,593 posts in 325,997 threads.
View Active Threads


Who's Online
This forum has 160830 registered members. Please welcome our newest member, dylan61.
366 Guest(s), 11 Registered Member(s) are currently online.  Details
borrelioburgdorferii, Melissa D., Kent M., isitlyme, Skypilot56, Aaronh819, OriolCarol, brucen36, fiddlecanoe, Lvg123, Deejavu